|interferon and hiv
Dec 8, 2008
i am 21 years old ihave hiv since 7 monthes iam not on medication.my viral load in 1/12/2008 not detected but my cd4 was 915 and now 436 (35%)because i tam on interferon and ribavirin and also zefix since 6 monthes.my question if my cd4 stil law and became less than 200 what should i do? in this case i have to start medecation for hiv even iam not detected?or i have to stop interferon?please advice me.thank you.
| Response from Dr. Young
Hello and thanks for your post.
I'm assuming that you're receiving the interferon and ribavirin for hepatitis C treatment, no?
Based on what you've described, you're fortunate (in a way), to have a undetectable HIV viral load. Most persons like this have very slow HIV disease progression and CD4 cell decline. This doesn't mean that it can't happen, and your recent labs suggest that your CD4 is getting lower.
Having an undetectable viral load doesn't mean that HIV treatments can work, it's just that the usual test that we use to measure success (viral load) will have less utility. Indeed, I have a few patients just like you. I would not recommend waiting to start until your CD4 count falls to 200, but rather, if your counts are dropping rapidly, or are below 350, I'd be considering treatment now.
I'd have a discussion about your interferon treatment goals; it's possible that these medications are temporarily lowering your counts, but I wouldn't bet on it at this time. In most cases, interferon treatments can certainly be continued while on HIV medications.
Please let me know if I can be of any further help,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Touching An Open Scab?
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Pain In Balls After Swallowing Cum Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
- White Bumps After Sucking Penis Worried I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.